Alert archive / Mississippi / Freeze Warnings in 2017
Freeze Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this freeze warning at Mar 15, 2017, 3:25 AM CDT for 36 counties in Mississippi. It took effect at Mar 15, 2017, 9:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2017, 3:25 AM CDT (08:25 UTC)
- In effect from
- Mar 15, 2017, 9:00 PM CDT
- Expired
- Mar 16, 2017, 7:33 AM CDT
- In force
- 11 hr
- Issued by
- NWS Jackson, MS
All 36 counties
Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Clarke County, MS, Clay County, MS, Covington County, MS, Forrest County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Leake County, MS, Leflore County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 65 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
889 WWUS74 KJAN 150825 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 325 AM CDT Wed Mar 15 2017 ...FREEZING TEMPERATURES EXPECTED OVER PARTS OF NORTH CENTRAL AND EAST MISSISSIPPI EARLY THIS MORNING AND AGAIN TONIGHT... MSZ018-019-025>039-044>046-050>052-056>058-151630- /O.UPG.KJAN.FZ.A.0002.170316T0200Z-170316T1400Z/ /O.NEW.KJAN.FZ.W.0002.170316T0200Z-170316T1400Z/ /O.CON.KJAN.FZ.W.0001.000000T0000Z-170315T1500Z/ Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala- Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale- Smith-Jasper-Clarke- Including the cities of Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, and Shubuta 325 AM CDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT THURSDAY... The National Weather Service in Jackson has issued a Freeze Warning, which is in effect from 9 PM this evening to 9 AM CDT Thursday. * TEMPERATURE...Low temperatures in the upper 20s to 32 degrees will continue this morning and occur again tonight for a few hours. * IMPACTS...Sensitive vegetation will be damaged if left unprotected. Given the early start to growing season, impacts may be greater than they would typically be this time of year. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MSZ042-043-049-055-064>066-074-151630- /O.UPG.KJAN.FZ.A.0002.170316T0200Z-170316T1400Z/ /O.NEW.KJAN.FZ.W.0002.170316T0200Z-170316T1400Z/ Yazoo-Madison MS-Rankin-Simpson-Jefferson Davis-Covington-Jones- Forrest- Including the cities of Yazoo City, Ridgeland, Madison, Canton, Pearl, Brandon, Richland, Magee, Mendenhall, Prentiss, Bassfield, Collins, Mount Olive, Laurel, and Hattiesburg 325 AM CDT Wed Mar 15 2017 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT THURSDAY... The National Weather Service in Jackson has issued a Freeze Warning, which is in effect from 9 PM this evening to 9 AM CDT Thursday. * TEMPERATURE...Low temperatures near 30 to 32 degrees will occur for a few hours tonight. * IMPACTS...Sensitive vegetation may be damaged if left unprotected. Given the early start to growing season, impacts may be greater than they would typically be this time of year. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MSZ041-073-151630- /O.NEW.KJAN.FZ.W.0002.170316T0200Z-170316T1400Z/ Sharkey-Lamar- Including the cities of Rolling Fork, Anguilla, West Hattiesburg, Lumberton, and Purvis 325 AM CDT Wed Mar 15 2017 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT THURSDAY... The National Weather Service in Jackson has issued a Freeze Warning, which is in effect from 9 PM this evening to 9 AM CDT Thursday. * TEMPERATURE...Low temperatures near 30 to 32 degrees will occur for a few hours tonight. * IMPACTS...Sensitive vegetation may be damaged if left unprotected. Given the early start to growing season, impacts may be greater than they would typically be this time of year. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 28
6 follow-up statements
309 WWUS74 KJAN 151502 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1002 AM CDT Wed Mar 15 2017 MSZ018-019-025>039-044>046-050>052-056>058-152315- /O.EXP.KJAN.FZ.W.0001.000000T0000Z-170315T1500Z/ /O.CON.KJAN.FZ.W.0002.170316T0200Z-170316T1400Z/ Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala- Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale- Smith-Jasper-Clarke- Including the cities of Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, and Shubuta 1002 AM CDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT THURSDAY... * TEMPERATURE...Low temperatures in the upper 20s to 32 degrees will occur again tonight for a few hours. * IMPACTS...Sensitive vegetation will be damaged if left unprotected. Given the early start to growing season, impacts may be greater than they would typically be this time of year. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MSZ041>043-049-055-064>066-073-074-152315- /O.CON.KJAN.FZ.W.0002.170316T0200Z-170316T1400Z/ Sharkey-Yazoo-Madison MS-Rankin-Simpson-Jefferson Davis-Covington- Jones-Lamar-Forrest- Including the cities of Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Pearl, Brandon, Richland, Magee, Mendenhall, Prentiss, Bassfield, Collins, Mount Olive, Laurel, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 1002 AM CDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT THURSDAY... * TEMPERATURE...Low temperatures of 30 to 32 degrees will occur for a few hours tonight. * IMPACTS...Sensitive vegetation may be damaged if left unprotected. Given the early start to growing season, impacts may be greater than they would typically be this time of year. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 26
062 WWUS74 KJAN 151946 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 246 PM CDT Wed Mar 15 2017 MSZ018-019-025>039-041>046-049>052-055>058-064>066-073-074-160400- /O.CON.KJAN.FZ.W.0002.170316T0200Z-170316T1400Z/ Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala- Winston-Noxubee-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Rankin-Scott-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke- Jefferson Davis-Covington-Jones-Lamar-Forrest- Including the cities of Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Prentiss, Bassfield, Collins, Mount Olive, Laurel, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 246 PM CDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT THURSDAY... * TEMPERATURE...Low temperatures in the upper 20s to 32 degrees will occur tonight for a few hours. * IMPACTS...Sensitive vegetation will be damaged if left unprotected. Given the early start to growing season, impacts may be greater than they would typically be this time of year. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
462 WWUS74 KJAN 160827 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 327 AM CDT Thu Mar 16 2017 ...FREEZING TEMPERATURES OCCURRING IN THE EAST THIS MORNING... MSZ018-019-025>028-034>037-041>043-160930- /O.CAN.KJAN.FZ.W.0002.000000T0000Z-170316T1400Z/ Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington- Humphreys-Holmes-Attala-Sharkey-Yazoo-Madison MS- Including the cities of Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, and Canton 327 AM CDT Thu Mar 16 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Jackson has cancelled the Freeze Warning. Clouds have moved into the region and temperatures have not dropped below freezing. Thus, the Freeze Warning has been canceled. $$ MSZ029>033-038-039-044>046-049>052-055>058-064>066-073-074-161400- /O.CON.KJAN.FZ.W.0002.000000T0000Z-170316T1400Z/ Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Leake- Neshoba-Kemper-Rankin-Scott-Newton-Lauderdale-Simpson-Smith- Jasper-Clarke-Jefferson Davis-Covington-Jones-Lamar-Forrest- Including the cities of Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Louisville, Macon, Brooksville, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Prentiss, Bassfield, Collins, Mount Olive, Laurel, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 327 AM CDT Thu Mar 16 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Temperatures in the upper 20s to 32 degrees will occur continue for a few more hours this morning. * IMPACTS...Sensitive vegetation will be damaged if left unprotected. Given the early start to growing season, impacts may be greater than they would typically be this time of year. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 28
656 WWUS74 KJAN 161059 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 559 AM CDT Thu Mar 16 2017 ...FREEZING TEMPERATURES OCCURRING IN THE EAST THIS MORNING... MSZ029>033-038-039-044-049-050-055-161200- /O.CAN.KJAN.FZ.W.0002.000000T0000Z-170316T1400Z/ Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Leake- Rankin-Scott-Simpson- Including the cities of Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Louisville, Macon, Brooksville, Carthage, Pearl, Brandon, Richland, Forest, Morton, Magee, and Mendenhall 559 AM CDT Thu Mar 16 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Jackson has cancelled the Freeze Warning. Clouds have moved into the region this morning and temperatures have risen above freezing. Therefore, the Freeze Warning has been canceled. $$ MSZ045-046-051-052-056>058-064>066-073-074-161400- /O.CON.KJAN.FZ.W.0002.000000T0000Z-170316T1400Z/ Neshoba-Kemper-Newton-Lauderdale-Smith-Jasper-Clarke- Jefferson Davis-Covington-Jones-Lamar-Forrest- Including the cities of Philadelphia, Pearl River, De Kalb, Scooba, Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Prentiss, Bassfield, Collins, Mount Olive, Laurel, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 559 AM CDT Thu Mar 16 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Temperatures will remain around freezing until after daybreak. * IMPACTS...Sensitive vegetation will be damaged if left unprotected. Given the early start to growing season, impacts may be greater than they would typically be this time of year. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 28
801 WWUS74 KJAN 161109 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 609 AM CDT Thu Mar 16 2017 ...FREEZING TEMPERATURES LINGERING IN THE EAST THIS MORNING... MSZ045-046-051-052-161215- /O.CAN.KJAN.FZ.W.0002.000000T0000Z-170316T1400Z/ Neshoba-Kemper-Newton-Lauderdale- Including the cities of Philadelphia, Pearl River, De Kalb, Scooba, Newton, Union, Decatur, Conehatta, and Meridian 609 AM CDT Thu Mar 16 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Jackson has cancelled the Freeze Warning. Clouds have moved into the region and temperatures have risen above freezing. Thus the Freeze Warning has been canceled. $$ MSZ056>058-064>066-073-074-161400- /O.CON.KJAN.FZ.W.0002.000000T0000Z-170316T1400Z/ Smith-Jasper-Clarke-Jefferson Davis-Covington-Jones-Lamar-Forrest- Including the cities of Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Prentiss, Bassfield, Collins, Mount Olive, Laurel, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 609 AM CDT Thu Mar 16 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Temperatures will remain around freezing until after daybreak. * IMPACTS...Sensitive vegetation will be damaged if left unprotected. Given the early start to growing season, impacts may be greater than they would typically be this time of year. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 28
621 WWUS74 KJAN 161233 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 733 AM CDT Thu Mar 16 2017 MSZ056>058-064>066-073-074-161345- /O.CAN.KJAN.FZ.W.0002.000000T0000Z-170316T1400Z/ Smith-Jasper-Clarke-Jefferson Davis-Covington-Jones-Lamar-Forrest- Including the cities of Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Prentiss, Bassfield, Collins, Mount Olive, Laurel, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 733 AM CDT Thu Mar 16 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Jackson has cancelled the Freeze Warning. With the expansion of the clouds from the northwest this morning, temperatures will warm above freezing. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Mar 15, 12:05 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 15, 12:05 AM CDT, 3 hours 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1205 AM CDT Wed Mar 15 2017
.UPDATE...
Updated for 06Z aviation discussion
&&
.AVIATION...
06Z TAF discussion:
VFR conditions are prevailing and should continue to prevail
through the night. Some high clouds are moving through the area
but eventually these will clear and skies should be clear through
tomorrow. Winds will remain out of the north around 5-10kts
through the period. /28/
&&
.DISCUSSION...
Latest sfc analysis has a powerful Nor'easter off the New England
coast with a 1034mb ridge and associated continental polar airmass
centered over southern MN. Cold dry air continues to advect into
the CWA from the north as the ridge continues to build south. 5min
GOES-16 data continues to show a low stratus deck over most of the
area that has been stubborn to dissipate today, thus keeping high
temps in check this afternoon. These low clouds are expected to
slowly dissipate as drier air continues to advect in through the
remainder of the evening. Otherwise, high cirrus can be expected
through the period in NW flow aloft. The main impact tonight will
be freezing temperatures, especially across the NE portions of
the CWA. Kept min temps slightly on the warmer side due to
sustained north winds associated with a tighter sfc pressure
gradient ahead of the ridge and the slow dissipation of the
stratus deck, however this still results in freezing to sub-
freezing temps across the area currently under a freeze warning,
therefore no changes were made to the ongoing products. The cloud
cover and winds will also hinder any frost potential. /TW/
Prior discussion below:
Tonight through Wednesday:
Latest satellite imagery showed a broad upper trough over most of
the CONUS. Stratus deck was pushing across the region from the
northwest generally along and northeast of a Dermot, Arkansas to
Jackson Metro to a Columbia line. The clouds were gradually
mixing out from the southwest. On the surface breezy northwest
winds were noted as high pressure was building in from the west.
Temperatures at mid afternoon ranged from around 40 north to the
lower 50s southeast.
For tonight expect skies to become mostly clear as high pressure
builds into the region. Winds will become light northerly this
evening. The combination of mostly clear skies, light north winds
will bring some good radiational cooling into the region,which will
provide favorable conditions for a Freeze Warning. The Freeze
Warning will affect our northern and eastern counties from Midnight
until 9 am Wednesday. Lows tonight will range from the middle 20s to
the middle 30s.
For Wednesday the cool high pressure surface ridge will be
centered over the region. Under full insolation expect a cool
day with good cold air advection. Highs will range from the
lower 40s northeast to the lower 50s south under northwest winds.
On the Fireweather side RH fields will dip to around 30 to 35
percent. With moist fuels and no gusty winds expected fire danger
should be marginal for Wednesday./17/
Wednesday Night through Tuesday:
Cooler weather is expected to continue through Thursday night as
the surface high slowly pulls east toward the Southeast CONUS.
Light winds across the forecast area and clearer skies to begin
the night will make Wednesday night the most favored for frost or
freeze occurrence this week. Have expanded the Freeze Watch for
Wednesday Night to include most of our central and eastern
Mississippi counties. In this area, confidence is highest for
freezing temperatures to be achieved for a few hours. Also have
that area highlighted with an Elevated threat for Frost and Freeze
conditions in the Hazardous Weather Outlook due to the out-of-
season freeze threat. A Limited threat area pushes farther west to
include southeast Arkansas, far northeast Louisiana, and more of
our Mississippi counties where patchy frost and near freezing
temperatures will be possible. Given some uncertainty on whether
cloud cover will develop closer to sunrise on Thursday morning,
have held off on including a Significant threat area for damaging
Freeze conditions. At this time it looks like Starkville,
Columbus, and surrounding areas have the best chance to see
temperatures drop below 28 degrees that night.
Despite the passage of a weak cold front Friday night into
Saturday, a building upper-level ridge over the central CONUS will
moderate temperatures through the middle of next week.
Temperatures could approach 80 degrees across portions of the area
by Monday afternoon. The only rain chances through the middle of
next week will be the possibility for showers and a few
thunderstorms as the front moves through Friday night and
Saturday. Severe weather is not expected. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 32 62 46 74 / 0 2 4 7
Meridian 29 59 40 73 / 0 1 3 4
Vicksburg 34 64 49 75 / 1 3 5 9
Hattiesburg 32 65 42 74 / 0 1 3 4
Natchez 36 66 50 74 / 1 3 5 8
Greenville 32 56 47 71 / 2 4 6 14
Greenwood 29 57 46 71 / 1 4 6 13
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Freeze Watch from this evening through Thursday morning for
MSZ018-019-025>039-042>046-049>052-055>058-064>066-074.
Freeze Warning until 10 AM CDT this morning for MSZ018-019-
025>039-044>046-050>052-056>058.
LA...None.
AR...None.
&&
28Hazardous weather outlook, Mar 14, 4:49 PM CDT, 10 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 449 PM CDT Tue Mar 14 2017 ARZ074-LAZ007>009-015-016-023>026-MSZ047-048-053-054-059>066- 072>074-152200- Ashley-Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Warren-Hinds-Claiborne- Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 449 PM CDT Tue Mar 14 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, south central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Temperatures may drop to near or below freezing on Wednesday night, especially across central and eastern portions of Mississippi. Patchy frost and near freezing temperatures may damage sensitive vegetation. Low temperatures in the low to mid 30s are expected across the remainder of the area Wednesday night. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. ARZ075-MSZ040>043-049-055-152200- Chicot-Issaquena-Sharkey-Yazoo-Madison MS-Rankin-Simpson- 449 PM CDT Tue Mar 14 2017 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Wednesday FREEZE AND FROST THREAT...Limited TIMING...Tonight through Wednesday Morning Temperatures overnight will drop to near freezing. Patchy frost may occur, which may cause minor damage to unprotected vegetation. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Another night of cold conditions is expected Wednesday night. Temperatures areawide are expected to be in the lower 30s. This could lead to potential damage to unprotected vegetation. Patchy frost and near freezing temperatures may damage sensitive vegetation. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. MSZ018-019-025>039-044>046-050>052-056>058-152200- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala- Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale- Smith-Jasper-Clarke- 449 PM CDT Tue Mar 14 2017 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Wednesday FREEZE AND FROST THREAT...Elevated TIMING...Tonight through Wednesday Morning Temperatures overnight, ranging from the upper 20s to low 30s, are expected to occur for at least a few hours. Given the warm weather thus far this year, vegetation has already begun to bloom. This freeze may cause damage to unprotected vegetation. Plans should be made to protect sensitive plants as well as pets. Temperatures will begin to rise above freezing after daybreak on Wednesday. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Another night of cold conditions is expected Wednesday night. Temperatures are expected to be in the mid 20s to low 30s for at least a few hours. This could lead to potential damage to unprotected vegetation. Plans should be made to protect pets and sensitive vegetation. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. NF && ...HAZARD LEGEND... *FREEZE AND FROST* Extreme...Hard Freeze (less than or equal to 28 degrees) during the growing season with catastrophic damage to unprotected tender vegetation. Significant...Freeze expected (less than or equal to 32 degrees) for 3 hours or more during the growing season with significant damage to unprotected tender vegetation. Elevated...Frost expected during the growing season with damage to unprotected tender vegetation. This may include temperatures less than 32 degrees for 1-2 hours. Limited...Patchy frost during the growing season with minor damage to unprotected tender vegetation. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
Nearby
Freeze Warnings in Mississippi, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.